MAUDE Adverse Event Report: EDWARDS LIFESCIENCES SWAN GANZ CATHETER; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES SWAN GANZ CATHETER; CATHETER, FLOW DIRECTED
Medical Device Problem Codes Fluid/Blood Leak (1250); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been requested to be returned for product evaluation, however, it has not arrived.Once it arrives and the evaluation completed a supplemental report will be submitted with the findings.The device history record review is unable to be completed as the model and lot number of the catheter is unknown.Additional product codes, dqe, dqo.
 
Event or Problem Description
It was reported that during use with a swan ganz catheter, the clinician had trouble obtaining accurate readings.Upon inspection of the swan ganz catheter there was a crack found in the blue proximal tubing that was attached to the monitor.It was noted that fluid leaked from the catheter when attempting to obtain cardiac output values.There was no patient harm or injury.
 
Additional Manufacturer Narrative
No product was returned for evaluation.Without the return of the unit, it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.It is not known is some procedural factors may have contributed to the event.An engineering evaluation was completed to assess for any manufacturing related processes which could be correlated to the complaint.No root cause could be identified since no product sample nor objective evidence was provided for investigation.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of the monthly review.

Brand Name
SWAN GANZ CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
17200 laguna canyon road
irvine CA 92618
Manufacturer (Section G)
EDWARDS LIFESCIENCES PUERTO RICO
state rd indus pk km 1.4
anasco PR 00610
Manufacturer Contact
samantha eveleigh
17200 laguna canyon road
irvine, CA 92618
9492017706
MDR Report Key21995319
Report Number2015691-2025-03700
Device Sequence Number14530884
Product Code DYG
UDI-Device Identifier00690103198430
UDI-Public(01)00690103198430
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexUnknown